Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 16, NWS Cleveland, OH

May 11, 2001Ashtabula County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 11, 2001, 8:04 PM EDT for Ashtabula County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2001, 8:04 PM EDT (00:04 UTC)
Expired
May 11, 2001, 8:45 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Ashtabula County, OH

The radar

The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 120004
SVRCLE
OHC007-120045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
804 PM EDT FRI MAY 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHTABULA COUNTY IN OHIO...

* UNTIL 845 PM EDT

* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF ORWELL...OR ABOUT 13 MILES EAST
  OF CHARDON...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ORWELL
  ANDOVER

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
FMK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:33 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, May 11, 3:33 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT FRI MAY 11 2001

AFTN CONVECTN FIRED UP ALG OUTFLOW BNDRY OVR ERN OH/NW PA AND MOVG
OFF TO THE E. AFTN HTG HAS ALSO BEGUN TO FIRE UP CELLS OVR NW SXS.
MRNG UPR AIR SVR WX INDICATORS WERE WEAKER THAN PREV MODEL RUNS &
NOT ALL THAT IMPRESVE WI THIS POTENTL SVR EVENT. WI THE FNT STILL
LAGG OFF TO THE NW ISOLD SVR MAY BE THE FINAL RESULT, IF AT ALL. BUT
WL CONT WI THE WORDG OF POTENTL SVR STORMS TIL MIDN. POST FNTL SHRA
DUE TO UVV & S/W SHULD PROV SOME NEEDED RN TO ERN/NE AREAS DURG THE
OVRNGT & SAT MRNG. CLRG SKIES DURG SAT AS HI PRES BLDS IN FRM THE W.
COOL NRLY FLOW TO CONT ON SUN. SUN MRNG LOWS MAY DIP DWN TO THE
MID/UPR 30S. THE REST OF THE WEEK WILL BE AOB THE NORMS AND MNLY DRY
DUE TO THE TROF HOLDG OVR THE NE.
...MISCLE AVBL...

.CLE...
OH...NONE.
PA...NONE.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:18 PM EDTSevere Thunderstorm WarningCLEMarion17 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.